Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Polycystic ovarian syndrome, gained weight, elevated testosterone level, excess facial hair

I have polycycstic ovarian syndrome and have gained some excess weight. I had blood work done and everything seemed normal except my testosterone level was very slightly elevated. Because of that, i have excessove facial hair that i wax and tweeze regularly. The hair on my head is also thinning. My doctor prescribed spironolactone to help block the testosterone. My question is, if I successfully lose all the excess weight, will my hormone levels go back to normal? Or will I have to take the medication for the rest of my life?
Asked On : Sun, 28 Oct 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello there.

IF you lose weight , defintely your problems would resolve.

Weight loss is essential in the treatment of PCOS.

PCOS resolves completely if you follow the treatment consistently.
There is absolutely no need to take the hormone for life long.

IF you have excess of testosterone side effects, spironolactone is good choice but i would say not to get pregnant during this time as this drug has side effects on the baby. Its therefore advised to use birth control pills. Instead of using spironolactone, you can use newer pills like yasmin, dianette , dronis which have anti male hormone activity also.

take care.
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor